Zipf's law and writings on LIS

Sen, Bimal Kanti and Khong, Wye Keen and Lee, Soo Hoon and Lim, Bee Ling and Abdullah, Mohd Rafae and Ting, Chang Nguan and Wee, Siu Hiang (1998) Zipf's law and writings on LIS. Malaysian Journal of Library & Information Science, 3 (1). pp. 93-98. ISSN 1394-6234

Full text not available from this repository.
Official URL: https://mjlis.um.edu.my/article/view/6652

Abstract

Presents the results of a study conducted to find out the validity of Zipf's law related to the word length and the frequency of its uses in the case of library and information science literature. The results obtained from the analysis of six different samples obey Zipf's law in all the cases with small deviations. The result provided by the sample comprising about 5,800 words fits the law best with just one deviation. The main exception is found to be one-letter words.

Item Type: Article
Uncontrolled Keywords: Bibliometrics; Library and information science literature; Zipf's law
Subjects: Z Bibliography. Library Science. Information Resources
Divisions: Faculty of Computer Science & Information Technology
Depositing User: Ms. Juhaida Abd Rahim
Date Deposited: 18 Dec 2020 05:06
Last Modified: 18 Dec 2020 05:06
URI: http://eprints.um.edu.my/id/eprint/25679

Actions (login required)

View Item View Item